MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS #7 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS #7 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-710-E
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 10/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right knee was revised due to stiffness.It was discovered that the locking wire was disengaged from the baseplate.Surgeon reported he suspects the insert was never locked in properly.A 7x10 cs insert was revised to a 7x9 cs insert.Rep reported that he can provide pictures and possibly obtain the explanted insert for return.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and rom involving a triathlon insert was reported.The event of disassociation was confirmed via clinician review; the event of rom was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: undated/unlabeled: ap/lateral knee x-rays.Uncemented triathlon with tritanium baseplate.The locking wire does not appear engaged on either view and looks bent.Confirmation: a revision cannot be confirmed without additional records.The mis-locking of the wire/bending of the wire can be confirmed on the x-rays.Root cause: additional records would be required to determine a root cause, but the likely cause would be insertional error/difficulty that lead to dislodging part of the wire.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient's right knee was revised due to stiffness.It was discovered that the locking wire was disengaged from the baseplate.Clinician review of provided x-rays confirmed the mis-locking of the wire/bending of the wire.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON INSERT CS #7 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12813451
Report Number0002249697-2021-01891
Device Sequence Number20211543
Product Code MBH
UDI-Device Identifier07613327392234
UDI-Public07613327392234
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-G-710-E
Device Catalogue Number5531-G-710-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale